Couldn't find what you looking for?

TRY OUR SEARCH!

Hello All, I've was diagnosed with type 2 several years ago and have been taking oral medication for early stage. All of a sudden my BG levels when high even though my diet had not changed (low carb) and I exercise regularly. My doctor decided to put my on basal bolus insulin. I really wasn't happy with that and I'm still concerned not only what it will do to my body but how this will affect me in the long run. I think I've always had a negative attitude about insulin therapy so this is making me nervous. Can anyone talk to me about this and make me feel better about the situation? Would be greatly appreciated. Thanks.

Loading...

Hi, I'm a type 2 as well and eventually I had to go on insulin and I was a little nervous about it, however more so for having to give myself a shot and remembering to take it. As my doctor explained it to me, type 2s are generally initially treated with oral medications (but not always), however with time the diseases progresses and most diabetics required some form of insulin to get BG control back again. The whole idea is to mimic normal physiologic secretion of insulin and at the same time stay away from becoming hypo. Some diabetics require BG control in two ways. They need insulin to control BG between meals and during sleep which requires a long-acting or basal insulin. Then they need an insulin that can control BG from the meals they take in which is referred to as a bolus insulin. Taking a basal-bolus therapy covers both situations. This gives type 1 and type 2 more control over the BG levels. You shouldn't fear taking insulin as it will help control your BG levels better and this is important for avoiding health issues later in life. I have my BG levels in good control due to insulin and I know you will too. I wish you the best of luck.

Reply

Loading...